Alert archive / Minnesota / Wind Chill Advisories in 2010

Wind Chill Advisory 1, NWS Twin Cities, MN

January 1, 201042 counties in Minnesota; 9 counties in Wisconsin

NWS Twin Cities, MN issued this wind chill advisory at Jan 1, 2010, 2:22 PM CST for 42 counties in Minnesota; 9 counties in Wisconsin. It took effect at Jan 1, 2010, 4:00 PM CST. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Jan 1, 2010, 2:22 PM CST (20:22 UTC)
In effect from
Jan 1, 2010, 4:00 PM CST
Expired
Jan 2, 2010, 9:00 AM CST
In force
17 hr
Issued by
NWS Twin Cities, MN
All 51 counties

Anoka County, MN, Benton County, MN, Blue Earth County, MN, Brown County, MN, Carver County, MN, Chippewa County, MN, Chisago County, MN, Dakota County, MN, Douglas County, MN, Faribault County, MN, Freeborn County, MN, Goodhue County, MN, Hennepin County, MN, Isanti County, MN, Kanabec County, MN, Kandiyohi County, MN, Lac qui Parle County, MN, Le Sueur County, MN, Martin County, MN, McLeod County, MN, Meeker County, MN, Mille Lacs County, MN, Morrison County, MN, Nicollet County, MN, Pope County, MN, Ramsey County, MN, Redwood County, MN, Renville County, MN, Rice County, MN, Scott County, MN, Sherburne County, MN, Sibley County, MN, Stearns County, MN, Steele County, MN, Stevens County, MN, Swift County, MN, Todd County, MN, Waseca County, MN, Washington County, MN, Watonwan County, MN, Wright County, MN, Yellow Medicine County, MN, Barron County, WI, Chippewa County, WI, Dunn County, WI, Eau Claire County, WI, Pepin County, WI, Pierce County, WI, Polk County, WI, Rusk County, WI, Saint Croix County, WI

The radar

The Minneapolis radar (KMPX), 20 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 8.4 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2010-01-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2010-01-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -44 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
579 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
-44 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

337 
WWUS43 KMPX 012022
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
222 PM CST FRI JAN 1 2010

...A WIND CHILL ADVISORY IS IN EFFECT TONIGHT...

.VERY COLD AIR CONTINUES TO MOVE INTO THE REGION...AND WIND
CHILLS WILL DROP TO DANGEROUS LEVELS IF YOU ARE NOT PREPARED.
THEREFORE A WIND CHILL ADVISORY HAS BEEN ISSUED FOR THE REGION
INTO SATURDAY MORNING.

TEMPERATURES WILL DROP WELL BELOW ZERO TONIGHT...RANGING FROM 25
BELOW IN WEST CENTRAL MINNESOTA TO 15 BELOW IN EAST CENTRAL
MINNESOTA AND WEST CENTRAL WISCONSIN. NORTHWEST WINDS WILL BE
RATHER NOTICEABLE...FROM 8 TO 15 MPH THIS EVENING... THEN TAPERING
OFF LATE TONIGHT TO 5 TO 8 MPH.

THE TEMPERATURE AND WIND WILL COMBINE TO RESULT IN WIND CHILL
VALUES FROM 25 TO 35 BELOW. IN THESE CONDITIONS...FROSTBITE CAN
OCCUR IN TEN TO THIRTY MINUTES IF YOU ARE NOT PROPERLY PREPARED
FOR THE COLD WEATHER.


MNZ041-042-047-048-054>057-064-065-073-020500-
/O.NEW.KMPX.WC.Y.0001.100101T2200Z-100102T1500Z/
DOUGLAS-TODD-STEVENS-POPE-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-
YELLOW MEDICINE-RENVILLE-REDWOOD-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...MORRIS...
GLENWOOD...MADISON...BENSON...MONTEVIDEO...WILLMAR...
GRANITE FALLS...OLIVIA...REDWOOD FALLS
222 PM CST FRI JAN 1 2010

...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST
SATURDAY. 

* WIND CHILL VALUES...25 TO 35 BELOW.

* OTHER IMPACTS...WINDS OF 8 TO 15 MPH WILL TAPER LATER TONIGHT TO
  5 TO 8 MPH. LOW TEMPERATURES WILL FALL TO 20 TO 25 BELOW BY
  SATURDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

MNZ043>045-049>053-058>063-066>070-074>078-082>085-091>093-
WIZ014>016-023>028-020500-
/O.NEW.KMPX.WC.Y.0001.100102T0000Z-100102T1500Z/
MORRISON-MILLE LACS-KANABEC-STEARNS-BENTON-SHERBURNE-ISANTI-
CHISAGO-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-MCLEOD-
SIBLEY-CARVER-SCOTT-DAKOTA-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-
WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-
BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF...LITTLE FALLS...PRINCETON...MORA...
ST. CLOUD...FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY...
LITCHFIELD...MONTICELLO...MINNEAPOLIS...BLAINE...ST. PAUL...
STILLWATER...HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...
BURNSVILLE...NEW ULM...ST. PETER...LE SUEUR...FARIBAULT...
RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT...
BLUE EARTH...ALBERT LEA...AMERY...BALSAM LAKE...RICE LAKE...
BARRON...LADYSMITH...HUDSON...NEW RICHMOND...RIVER FALLS...
PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND...PEPIN...
CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA
222 PM CST FRI JAN 1 2010

...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM
CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING
TO 9 AM CST SATURDAY. 

* WIND CHILL VALUES...25 TO 35 BELOW.

* OTHER IMPACTS...WINDS OF 8 TO 15 MPH THIS EVENING WILL TAPER TO
  5 TO 8 MPH LATER TONIGHT. LOW TEMPERATURES WILL FALL TO 15 TO 25
  BELOW BY SATURDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
TDK
3 follow-up statements
502 
WWUS43 KMPX 020331
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
931 PM CST FRI JAN 1 2010

...A WIND CHILL ADVISORY REMAINS IN EFFECT TONIGHT...

.ACTUAL THERMOMETER READINGS IN WEST CENTRAL MINNESOTA WERE
ALREADY NEAR 20 BELOW ZERO AT 9 PM THIS EVENING WITH WIND CHILL
TEMPERATURES AROUND 35 BELOW. TEMPERATURES FROM WEST CENTRAL
WISCONSIN INTO CENTRAL AND SOUTH CENTRAL MINNESOTA RANGED FROM 5
BELOW TO 15 BELOW ZERO WITH WIND CHILLS FROM 20 TO 30 BELOW AT 9 PM.

ARCTIC HIGH PRESSURE CENTERED NEAR THE MINNESOTA...DAKOTAS BORDER
THIS EVENING WILL PUSH INTO CENTRAL MINNESOTA OVERNIGHT. THIS COLD
MASS OF AIR COMBINED WITH CLEAR SKIES AND DECREASING WINDS WILL
ALLOW TEMPERATURES IN WEST CENTRAL MINNESOTA TO DROP TO AT LEAST
25 BELOW. READINGS IN THE 15 TO 20 BELOW ZERO RANGE WILL BE COMMON
ELSEWHERE. EVEN WITH WINDS DROPPING TO 10 MPH OR LESS...WIND
CHILLS OF 25 BELOW TO AT LEAST 35 BELOW WILL BE COMMON.

NEEDLESS TO SAY THESE FRIGID TEMPERATURES AND WIND CHILLS DO POSE
A SERIOUS THREAT IF ONE IS UNPREPARED. IN THESE CONDITIONS...
FROSTBITE CAN OCCUR IN TEN TO THIRTY MINUTES IF YOU ARE NOT
PROPERLY DRESSED FOR THE COLD WEATHER.


MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
021145-
/O.CON.KMPX.WC.Y.0001.000000T0000Z-100102T1500Z/
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...
LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD...
FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY...MADISON...BENSON...
MONTEVIDEO...WILLMAR...LITCHFIELD...MONTICELLO...MINNEAPOLIS...
BLAINE...ST. PAUL...STILLWATER...GRANITE FALLS...OLIVIA...
HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...BURNSVILLE...
REDWOOD FALLS...NEW ULM...ST. PETER...LE SUEUR...FARIBAULT...
RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT...
BLUE EARTH...ALBERT LEA...AMERY...BALSAM LAKE...RICE LAKE...
BARRON...LADYSMITH...HUDSON...NEW RICHMOND...RIVER FALLS...
PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND...PEPIN...
CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA
931 PM CST FRI JAN 1 2010

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
SATURDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SATURDAY. 

* WIND CHILL VALUES...25 TO 35 BELOW.

* OTHER IMPACTS...WINDS OF 8 TO 15 MPH WILL TAPER LATER TONIGHT 
  TO 5 TO 8 MPH. LOW TEMPERATURES WILL FALL TO 20 TO 25 BELOW BY 
  SATURDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$
614 
WWUS43 KMPX 020612
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1212 AM CST SAT JAN 2 2010

...WIND CHILL ADVISORY IN EFFECT THROUGH 9 AM SATURDAY MORNING...

.A WIND CHILL ADVISORY COVERS ALL OF CENTRAL AND SOUTHERN
MINNESOTA AND WEST CENTRAL WISCONSIN THROUGH 9 AM SATURDAY
MORNING.

TEMPERATURES EARLY THIS MORNING WERE WELL BELOW ZERO ACROSS THE
ADVISORY AREA. THE COLD TEMPERATURES WERE ACCOMPANIED BY NORTHERLY 
WINDS AT 5 TO 10 MPH. THIS WAS PRODUCING WIND CHILL READINGS AROUND
35 BELOW ZERO IN WEST CENTRAL MINNESOTA...30 BELOW ZERO ACROSS
EAST CENTRAL AND SOUTH CENTRAL MINNESOTA...WITH 25 BELOW ZERO IN
WEST CENTRAL WISCONSIN.

WIND CHILL READINGS OF 25 BELOW TO AT LEAST 35 BELOW ZERO WILL
CONTINUE ACROSS THE REGION THROUGH MID MORNING ON SATURDAY AS
ARCTIC HIGH PRESSURE BUILDS IN FROM EASTERN NORTH DAKOTA.

NEEDLESS TO SAY THESE FRIGID TEMPERATURES AND WIND CHILLS DO POSE
A SERIOUS THREAT IF ONE IS UNPREPARED. IN THESE CONDITIONS...
FROSTBITE CAN OCCUR IN TEN TO THIRTY MINUTES IF YOU ARE NOT
PROPERLY DRESSED FOR THE COLD WEATHER.

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
021415-
/O.CON.KMPX.WC.Y.0001.000000T0000Z-100102T1500Z/
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...
LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD...
FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY...MADISON...BENSON...
MONTEVIDEO...WILLMAR...LITCHFIELD...MONTICELLO...MINNEAPOLIS...
BLAINE...ST. PAUL...STILLWATER...GRANITE FALLS...OLIVIA...
HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...BURNSVILLE...
REDWOOD FALLS...NEW ULM...ST. PETER...LE SUEUR...FARIBAULT...
RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT...
BLUE EARTH...ALBERT LEA...AMERY...BALSAM LAKE...RICE LAKE...
BARRON...LADYSMITH...HUDSON...NEW RICHMOND...RIVER FALLS...
PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND...PEPIN...
CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA
1212 AM CST SAT JAN 2 2010

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
SATURDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SATURDAY. 

* WIND CHILL VALUES...25 BELOW TO 35 BELOW ZERO.

* OTHER IMPACTS...NORTHERLY WINDS AT 5 TO 10 MPH WILL BECOME
  NEARLY CALM ACROSS WEST CENTRAL MINNESOTA NEAR DAYBREAK WITH
  SPEEDS TAPERING TO 5 MPH ACROSS EAST CENTRAL AND SOUTH CENTRAL
  MINNESOTA AND WEST CENTRAL WISCONSIN. LOW TEMPERATURES WILL FALL
  TO AROUND 30 BELOW ZERO IN WEST CENTRAL MINNESOTA TO NEAR 15
  BELOW ACROSS WEST CENTRAL WISCONSIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

RAH
247 
WWUS43 KMPX 021141
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
541 AM CST SAT JAN 2 2010

...WIND CHILL ADVISORY IN EFFECT THROUGH 9 AM THIS MORNING...

.A WIND CHILL ADVISORY COVERS ALL OF CENTRAL AND SOUTHERN
MINNESOTA AND WEST CENTRAL WISCONSIN THROUGH 9 AM THIS MORNING.

TEMPERATURES EARLY THIS MORNING WERE WELL BELOW ZERO ACROSS THE
ADVISORY AREA. THE COLD TEMPERATURES WERE ACCOMPANIED BY
NORTHERLY WINDS NEAR 5 MPH. THIS WAS PRODUCING WIND CHILL
READINGS AROUND 35 BELOW ZERO IN WEST CENTRAL MINNESOTA WITH 30
BELOW ZERO ACROSS EAST CENTRAL AND SOUTH CENTRAL MINNESOTA AS
WELL AS WEST CENTRAL WISCONSIN.

WIND CHILL READINGS OF 30 BELOW TO 35 BELOW ZERO WILL CONTINUE
ACROSS THE REGION THROUGH MID MORNING THEN MODERATE A LITTLE INTO
THE 15 BELOW TO 25 BELOW ZERO RANGE FOR THE BALANCE OF THE DAY. 

NEEDLESS TO SAY THESE FRIGID TEMPERATURES AND WIND CHILLS DO POSE
A SERIOUS THREAT IF ONE IS UNPREPARED. IN THESE CONDITIONS...
FROSTBITE CAN OCCUR IN TEN TO THIRTY MINUTES IF YOU ARE NOT
PROPERLY DRESSED FOR THE COLD WEATHER.

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
021500-
/O.CON.KMPX.WC.Y.0001.000000T0000Z-100102T1500Z/
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...
LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD...
FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY...MADISON...BENSON...
MONTEVIDEO...WILLMAR...LITCHFIELD...MONTICELLO...MINNEAPOLIS...
BLAINE...ST. PAUL...STILLWATER...GRANITE FALLS...OLIVIA...
HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...BURNSVILLE...
REDWOOD FALLS...NEW ULM...ST. PETER...LE SUEUR...FARIBAULT...
RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT...
BLUE EARTH...ALBERT LEA...AMERY...BALSAM LAKE...RICE LAKE...
BARRON...LADYSMITH...HUDSON...NEW RICHMOND...RIVER FALLS...
PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND...PEPIN...
CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA
541 AM CST SAT JAN 2 2010

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING. 

* WIND CHILL VALUES...30 BELOW TO 35 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

RAH

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this wind chill advisory went out at Jan 1, 11:40 AM CST, 2 hours 42 minutes earlier.

Area forecast discussion, Jan 1, 11:40 AM CST, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1140 AM CST FRI JAN 1 2010

.UPDATE...

UPDATED FOR AVIATION DISCUSSION BELOW.

&&

.DISCUSSION...
/ISSUED 415 AM CST FRI JAN 1 2010/

HAPPY NEW YEAR 2010!! ANOTHER BRRRR....OF A MORNING UNFOLDING HERE IN
THE UPPER MIDWEST...AS STRAGGLER MIDNIGHT REVELERS FINALLY BEGIN
TO HEAD HOME. TEMPERATURES HAVE PLUNGED INTO THE NEGATIVE SINGLE DIGITS
TO AROUND 12 BELOW SOUTHWEST OF A LINE...FROM ALEXANDRIA TO
BUFFALO TO NORTHFIELD. THIS DEMARCATION LINE IS DIRECTLY TIED TO A
LACK OF BLANKETING CLOUD COVER THIS AREA. WEAK SHORT WAVE ACCOUNTING
FOR MID LEVEL CLOUD DECK NORTHEAST OF THIS LINE...WILL EXIT WEST CENTRAL
WI SHORTLY AFTER 18Z. VERY WELL ADVERTISED ARCTIC AIR NOW FIRMLY
ENTRENCHED ACROSS REGION...WITH ADDITIONAL CAA EXPECTED TO
CONTINUE THROUGH THE DAY. A VERY STRONG 1042MB DOME OF HIGH
PRESSURE WILL DIVE HEAD FIRST ACROSS THE ENTIRE CWA BY 02/12.
INTRUSION OF ADDITIONAL ARCTIC AIR TODAY...COUPLED WITH RELATIVELY
NEW SNOW PACK...RADIATIONAL COOLING...AND VERY LIGHT NW FLOW...WILL
PRETTY MUCH GUARANTEE A LARGE SWATH OF 15 BELOW TO 25 BELOW READINGS
ACROSS THE FA ON SATURDAY MORNING. AS MENTIONED IN PREVIOUS DISCUSSIONS
..PREMIER 1000-500MB THICKNESS VALUES POISED TO DESCEND INTO THE GREAT
LAKES REGION DURING THE NEXT TWENTY FOUR HOURS. THIS SHOULD CAP MINIMUM
READINGS IN OUR WESTERN FA TONIGHT NEAR 27 BELOW. ALTHOUGH WIND SPEEDS
WILL BE RATHER LACKLUSTER DURING THE OVERNIGHT...THE COMBINATION
OF THOSE AND THE BRUTALLY COLD TEMPERATURES WILL PRODUCE WIND CHILL
VALUES BETWEEN 25 AND 35 BELOW ZERO OVER LARGE TRACTS OF OUR AREA THIS
TIME FRAME. HAVE DEFERRED TO DAYTIME SHIFT CONCERNING DISPOSITION
OF POSSIBLE WIND CHILL ADVISORY.

RETROGRADE MOTION OF NOREASTER INTO EASTERN MAINE BY LATE TONIGHT
WILL STALL SFC RIDGE ACROSS MN AND WI THROUGH MONDAY. ALTHOUGH
SOME MODERATION IN THE AIRMASS IS ANTICIPATED...LOOK FOR ANOTHER
VERY FRIGID NIGHT UNFOLDING ON SUNDAY. WESTERN 50H RIDGE FINALLY BEGINS
TO BUILD ACROSS WESTERN HALF OF CWA BY TUESDAY MORNING...WITH
WARMING SOUTHERLY FLOW OVERSPREADING MAINLY WEST CENTRAL AND SW MN
DURING THE AFTERNOON HOURS. NOT MUCH MIXING OF THE COLUMN
ANTICIPATED PRIOR TO WEDNESDAY...SO HAVE REFLECTED SAME IN AFTN HIGHS
MOST LOCALES SUN-TUE. COULD BE SOME ADDITIONAL SNOWFALL DEVELOPING FOR
WED FOR WESTERN THIRD OF FA...BUT HAVE LEFT CONDITIONS DRY CONSIDERING
DIVERGENCE OF MODEL GUIDANCE AT THIS JUNCTURE. IF SYSTEM DOES DEVELOP
..WOULD NOT BE SURPRISED TO SEE ANOTHER ONE OR TWO INCHES OF SNOW
ACROSS SOUTHERN HALF OF CWA BY THURSDAY AFTN.

&&

.AVIATION.../18Z TAF ISSUANCE/
NOW THAT SHORT WAVE WITH LIGHT SNOW...PATCHY IFR VSBY AND MVFR CIGS
HAS MOVED SOUTHEAST OF KMSP AND KEAU...FEW AVIATION CONCERNS
ACROSS THE ENTIRE AREA THE NEXT 24 HOURS PLUS. LOW LEVEL MOISTURE
HAS BEEN SCOURED OUT... AND SFC AND LOW LEVEL STREAMLINES WILL BE
ANTICYCLONIC THROUGH SATURDAY MORNING. THUS DO NOT SEE ANY MORE
LOW CLOUDS DEVELOPING IN THIS FORECAST PERIOD. NOTHING APPARENT
UPSTREAM AS WELL. SOME WIND GUSTS THIS AFTERNOON IN WRN MN WILL
EXCEED 15 KNOTS.

KMSP...ONLY ITEM OF NOTE WILL BE NW WINDS AROUND 10-12 KNOTS INTO
EVENING. GUSTS HIGHER THAN THAT WILL LIKELY REMAIN WEST OF THE
KMSP METRO. AS SFC RIDGE EDGES CLOSER...WINDS WILL SETTLE DOWN TO
5-6 KNOTS AFTER 02Z.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

AZ/TDK
Hazardous weather outlook, Jan 1, 12:42 PM CST, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1242 PM CST FRI JAN 1 2010

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
021845-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
1242 PM CST FRI JAN 1 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

TEMPERATURES WILL DROP WELL BELOW ZERO TONIGHT. NORTHWEST WINDS
WILL BE RATHER NOTICEABLE THIS EVENING...ESPECIALLY IN WESTERN
MINNESOTA. THEREFORE WIND CHILL VALUES ARE EXPECTED TO GET AS
COLD AS 35 BELOW ACROSS CENTRAL... WEST CENTRAL AND SOUTH CENTRAL
MINNESOTA TONIGHT...WITH READINGS OF 25 TO 30 BELOW IN WEST
CENTRAL WISCONSIN OR EAST CENTRAL MINNESOTA. REMEMBER THAT FROSTBITE
CAN OCCUR QUICKLY IF YOU ARE NOT PROPERLY PREPARED FOR THE COLD
WEATHER.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

TEMPERATURES WILL BE QUITE COLD FOR A PROLONGED PERIOD. LOWS WILL
GENERALLY BE BELOW ZERO...WITH THE COLDEST WEATHER BEING THIS
WEEKEND INTO MONDAY...AND AGAIN LATER IN THE WEEK. WIND CHILL
READINGS MAY DIP INTO THE 20S OR 30S BELOW ZERO AT TIMES.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

TDK

Nearby

Wind Chill Advisories in Minnesota, 2010Wind Chill Advisories in Wisconsin, 2010Every wind chill advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.